amers Posted July 14, 2005 Share Posted July 14, 2005 I'm really concerned. I went to have my levels done this morning. I have tiny, not so great veins. I've been taking lithium for 9 years and have had several surgeries so my veins have had lots of exercise. Usually they have to use butterfly needles but that usually does it. Today, they used the butterfly...right arm...2 sticks...no good veins, not one drop of blood. New nurse, left arm, all the tricks (I know both nurses, really good) 3rd stick hurt more than any butterfly stick ever has but got a little blood going. She had to move it a couple times to keep it flowing. It began to just drop by drop. We needed 2 vials. Got 1/2 a vial and had to stop because it was so painful and dropping thick slow drops. Took it out and before she found another vein (less than 5 min) the blood in the vial started clotting. Big clots and the rest of the blood was thick like mud. Explains why it hurt and why it took so long. 4th stick got nothing and 5th stick got blood but it began to thicken a bit and they got about a vial and a half and then it dried up. Took about 15-20 minutes to do just 2 vials. I am trying to find some information about why my blood would do that. I've been drinking more than I usually do. It has never done that before. A few months ago I got a physical because I had extreme bruising. Now, my blood is clotting up. What the hell? Anyone anyone? Sorry for the long story...I'm famous for that... amers Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.